Hail, Jefferson
- When
- June 15, 5:25 PM CST
- Where
- Jefferson County, 2 mi W of Mt Vernon
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.320, -88.937
The trailing end of a north-south line of thunderstorms over Illinois brought a couple of marginally severe hail events to the Interstate 64 corridor. The line of storms was supported by an upper level trough digging through the upper Mississippi Valley and Great Lakes region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
The trailing end of a north-south line of thunderstorms over Illinois brought a couple of marginally severe hail events to the Interstate 64 corridor. The line of storms was supported by an upper level trough digging through the upper Mississippi Valley and Great Lakes region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 15, 2:00 PM CST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 PM CDT SUN JUN 15 2008 .DISCUSSION... MAIN CONCERNS FOR THIS FORECAST CONTINUE TO BE POPS TONIGHT AND MONDAY...AND HOW MUCH OF A COOL DOWN WILL OCCUR FOR TUESDAY AND BEYOND. CURRENT PREDICAMENT IS HOW THE MCS CURRENTLY OVER NORTHWEST MISSOURI WILL AFFECT OUR CWA. DECIDED TO ADD POPS OVER THE WESTERN SECTIONS THIS EVENING JUST IN CASE IT HOLDS TOGETHER ENOUGH TO BRUSH THAT AREA. AFTER MIDNIGHT AS A WEAK FRONTAL SYSTEM SLIDES INTO THE NORTHWESTERN HALF OF OUR CWA...COULD SEE A FEW RW/TRW DEVELOP...SO KEPT SCHC-CHC POPS THERE. ON MONDAY AS THE BOUNDARY MOVES ACROSS THE REMAINDER OF THE CWA...SCATTERED CONVECTION LOOKS REASONABLE GIVEN DECENT INSTABILITY AND LIMITED MOISTURE. WITH HIGH PRESSURE BUILDING INTO THE REGION IN THE WAKE OF THE FRONT...DONT THINK ANY PRECIP WILL LINGER BEYOND 00Z TUESDAY...SO KEPT IT DRY. THE HIGH PRESSURE WILL NOT ONLY KEEP THE REGION DRY THROUGH AT LEAST THURSDAY...IT WILL KEEP TEMPERATURES AND HUMIDITIES AT VERY PLEASANT LEVELS FOR THIS TIME OF YEAR. THURSDAY NIGHT AS THE NEXT FRONTAL SYSTEM APPROACHES OUR CWA...WE MAY SEE SCATTERED RW/TRW OVER THE FAR WESTERN COUNTIES...THEN EXPANDING ACROSS THE REMAINDER OF THE CWA ON FRIDAY AND FRIDAY NIGHT AS THE FRONT SLOWLY PUSHES THROUGH. LAST COUPLE OF DAYS OF THE FORECAST PERIOD LOOKING DRY UNDER SURFACE HIGH PRESSURE AND NORTHWEST FLOW ALOFT. && .AVIATION... CURRENT FORECAST IN PLACE HAS MINIMAL CHANCES FOR CONVECTION IN PLACE WITH LITTLE OR NO CEILINGS BELOW 5KFT IN PLACE UNTIL UNTIL AFTER 12Z MONDAY FOR KCGI/KEVV/KOWB TO ACCOUNT FOR ANTICIPATED LEFTOVER CONVECTION FROM REDEVELOPING THUNDERSTORM CLUSTERS /MCS/ TONIGHT AND INTO EARLY MONDAY. OTHERWISE THE ONLY FORECAST CEILINGS AT THIS TIME THROUGH 12Z MONDAY ARE EXPECTED TO BE DUE TO HIGH LEVEL CIRRUS CLOUDS. THE ONLY SIGNIFICANT WRINKLE IN THE CURRENT AVIATION FORECAST IN EFFECT IS THAT SPC HAS EXPRESSED CONCERN THAT THE INSTABILITY ALONG AND AHEAD OF THE CONVECTIVE THUNDERSTORM COMPLEX OVER WEST CENTRAL MO AND NWRN IL MAY OVERTURN THE ATMOSPHERE ENOUGH ACROSS THE KCGI AREA ENOUGH TO WARRANT THE INCLUSION OF THUNDERSTORMS IN THE KCGI TAF SITE LATE THIS AFTERNOON AND THIS EVENING. THE TAFS WILL BE MONITORED FOR THIS CONVECTIVE POTENTIAL...BUT AM CURRENTLY CONCERNED THAT LOW LEVEL MOISTURE CONVERGENCE IS SPOTTY ENOUGH TO LIMIT COVERAGE OF CONVECTIVE ACTIVITY IN AND NEAR KCGI. GIVEN THE LATER DISSIPATION OF FOG THIS MORNING AND THE LACK OF CUMULUS DEVELOPMENT OVER THE TAF SITES THIS AFTERNOON /DURING THE PEAK HEATING TIME PERIOD/...IT WILL TAKE SIGNIFICANT AND FOCUSED LIFT TO GENERATE THUNDERSTORM DEVELOPMENT THAT CAN ENTRAIN DRIER AIR ALOFT TO PRODUCE SIGNIFICANT THUNDERSTORM WIND GUSTS IN THE VICINITY OF KCGI AND NEARBY TAF SITES. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC...JAP AVIATION...KES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 343 PM CDT SUN JUN 15 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161045- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 343 PM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT GENERALLY NORTHWEST OF A LINE FROM BOONVILLE INDIANA TO DEXTER MISSOURI. THERE IS A SLIGHT RISK OF A FEW STORMS BECOMING SEVERE NORTH OF A LINE FROM BOONVILLE INDIANA TO PERRYVILLE MISSOURI. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE QUAD STATE ON MONDAY AS A FRONTAL SYSTEM CROSSES THE REGION. THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT GENERALLY WEST OF A LINE FROM MOUNT VERNON ILLINOIS TO HICKMAN KENTUCKY...THEN OVER THE ENTIRE QUAD STATE REGION FRIDAY AND FRIDAY NIGHT AS THE NEXT FRONTAL SYSTEM AFFECTS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING NORTH OF A LINE FROM BOONVILLE INDIANA TO PERRYVILLE MISSOURI. JAP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 622 PM CDT SUN JUN 15 2008 ILZ075>078-080>082-084-160030- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- JACKSON- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARBONDALE 622 PM CDT SUN JUN 15 2008 ...STRONG THUNDERSTORMS LIKELY THIS EVENING IN SOUTHWEST ILLINOIS... A CLUSTER THUNDERSTORMS WITH VERY HEAVY RAIN...HALF INCH HAIL AND GUSTY WINDS OF 40 TO 50 MPH WILL BE POSSIBLE OVER PORTIONS OF SOUTHWEST ILLINOIS THROUGH 730 PM. LOCATIONS MOST LIKELY IMPACTED INCLUDE AREAS FROM NEAR AVA...TO MOUNT VERNON...TO WAYNE CITY AND FAIRFIELD. ISOLATED STORMS MAY EVEN GROW TO SEVERE LEVELS THIS EVENING.
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 102195, 102194.